Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS Raleigh, NC

April 28, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2011, 3:30 AM EDT for 4 counties in North Carolina. It was in force for 60 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 3:30 AM EDT (07:30 UTC)
Expired
Apr 28, 2011, 4:30 AM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:54 AM EDTTSTM WND DMG2 Ene Pleasant Garden, NCTREES DOWN ON NEELLEY ROAD AND MINDEN COURT
Apr 28, 3:56 AM EDTTSTM WND DMG5 Ese Archdale, NCTREES DOWN ON CEDAR SQUARE RD
Apr 28, 4:00 AM EDTTSTM WND DMG3 E Greensboro, NCTREE DOWN IN ROAD
Apr 28, 4:00 AM EDTTSTM WND DMG3 Wnw Lake Townsend, NCTREE DOWN IN ROAD
Apr 28, 4:05 AM EDTTSTM WND DMG5 W Randleman, NCTREES DOWN ON BEESON FARM RD
Apr 28, 4:10 AM EDTTSTM WND DMG1 S Monticello, NCTREE DOWN IN ROADWAY
Apr 28, 4:10 AM EDTTSTM WND DMG3 N Randleman, NCTREES DOWN ON OLD WALKER MILL RD
Apr 28, 4:15 AM EDTTSTM WND DMG6 Se Archdale, NCTREES DOWN ON OLD MARLBORO RD
Apr 28, 4:23 AM EDTNON-TSTM WND DMG3 Nnw High Rock, NCSCATTERED TREES DOWN. TIME ESTIMATED. WAKE LOW.
Apr 28, 4:30 AM EDTNON-TSTM WND DMG1 Nw Gordontown, NCSCATTERED TREES DOWN. TIME ESTIMATED. WAKE LOW.
Apr 28, 4:40 AM EDTNON-TSTM WND DMG5 Nnw High Rock, NCTREE DOWN IN SOUTHMONT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 12:41 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
3.5
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS52 KRAH 280730
SVRRAH
NCC057-067-081-151-280830-
/O.NEW.KRAH.SV.W.0058.110428T0730Z-110428T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 430 AM EDT

* AT 323 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 12 MILES WEST OF
  LINWOOD TO 14 MILES SOUTHWEST OF LINWOOD TO 20 MILES SOUTHWEST OF
  HIGH ROCK...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
  SALISBURY TO SALISBURY TO 6 MILES NORTHEAST OF CONCORD...MOVING
  NORTHEAST AT 75 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWSOM...LINWOOD...
  ARCADIA...MIDWAY...
  MARTHA...DENTON...
  KERNERSVILLE...SEDGE GARDEN...
  THOMASVILLE...HIGH POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3585 8039 3589 8042 3589 8037 3596 8038
      3598 8041 3626 8007 3625 7954 3592 7954
      3554 8009 3550 8015 3550 8019 3558 8021
      3568 8034 3571 8033 3571 8038 3574 8046
      3584 8049
TIME...MOT...LOC 0730Z 225DEG 64KT 3584 8041 3571 8038
          3557 8044

$$

MWS
4 follow-up statements
773 
WWUS52 KRAH 280753
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 AM EDT THU APR 28 2011

NCC057-067-081-151-280830-
/O.CON.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
353 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR NORTHWESTERN RANDOLPH...GUILFORD...EASTERN FORSYTH AND DAVIDSON
COUNTIES...

AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JAMESTOWN TO THOMASVILLE...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF HIGH POINT TO 8 MILES SOUTHWEST
OF HIGH POINT...MOVING NORTHEAST AT 90 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ARCHDALE...BELEWS
CREEK...RANDLEMAN...STOKESDALE...SUMMERFIELD...CLIMAX...PLEASANT
GARDEN...GREENSBORO...LAKE TOWNSEND...FOREST OAKS...MCLEANSVILLE...
MONTICELLO AND GIBSONVILLE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND 
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE 
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3585 8039 3589 8042 3589 8037 3596 8038
      3598 8041 3626 8007 3625 7954 3592 7954
      3554 8009 3550 8015 3550 8019 3558 8021
      3568 8034 3571 8033 3571 8038 3574 8046
      3584 8049
TIME...MOT...LOC 0753Z 224DEG 78KT 3608 7994 3589 8004

$$

MWS
518 
WWUS52 KRAH 280803
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 AM EDT THU APR 28 2011

NCC057-067-151-280813-
/O.CAN.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
DAVIDSON NC-FORSYTH NC-RANDOLPH NC-
403 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH...
EASTERN FORSYTH AND DAVIDSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE 
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY 
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3625 7978 3625 7954 3592 7954 3592 7955
      3590 7957 3592 7997 3626 7983
TIME...MOT...LOC 0803Z 228DEG 78KT 3621 7973 3602 7982

$$

NCC081-280830-
/O.CON.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
GUILFORD NC-
403 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR GUILFORD COUNTY...

AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LAKE TOWNSEND TO JAMESTOWN...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF GREENSBORO TO 6 MILES SOUTH
OF GREENSBORO...MOVING NORTHEAST AT 90 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FOREST OAKS...
MONTICELLO...MCLEANSVILLE AND GIBSONVILLE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3625 7978 3625 7954 3592 7954 3592 7955
      3590 7957 3592 7997 3626 7983
TIME...MOT...LOC 0803Z 228DEG 78KT 3621 7973 3602 7982

$$

MWS
391 
WWUS52 KRAH 280810
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 AM EDT THU APR 28 2011

NCC081-280830-
/O.CON.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
GUILFORD NC-
410 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR EASTERN GUILFORD COUNTY...

AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MONTICELLO TO 8 MILES SOUTHWEST OF
MCLEANSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
REIDSVILLE TO GREENSBORO...MOVING NORTHEAST AT 90 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GIBSONVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3606 7954 3595 7986 3625 7978 3625 7954
TIME...MOT...LOC 0810Z 228DEG 78KT 3631 7959 3612 7968

$$

MWS
403 
WWUS52 KRAH 280821
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 AM EDT THU APR 28 2011

NCC081-280830-
/O.EXP.KRAH.SV.W.0058.000000T0000Z-110428T0830Z/
GUILFORD NC-
421 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUILFORD COUNTY
EXPIRES AT 430 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE 
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY 
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3606 7954 3595 7986 3625 7978 3625 7954
TIME...MOT...LOC 0820Z 228DEG 78KT 3645 7939 3626 7948

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:25 AM EDT, 5 minutes earlier.

Area forecast discussion, Apr 28, 3:25 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 AM EDT THU APR 28 2011

.SYNOPSIS...

A WARM AND MOIST SOUTHERLY FLOW WILL THROUGH THIS MORNING. A
COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS CENTRAL NORTH CAROLINA
THROUGH TODAY... ACCOMPANIED BY NUMEROUS STRONG THUNDERSTORMS. HIGH
PRESSURE WILL BUILD INTO THE REGION FROM THE WEST FRIDAY THROUGH
SATURDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 255 AM THURSDAY...

...SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS MORNING
THROUGH MID AFTERNOON WITH A PRIMARY RISK OF DAMAGING WINDS AND
ISOLATED TORNADOES...

A TORNADO WATCH IS IN EFFECT FOR THE TRIAD/ROXBORO AREAS THROUGH 8
AM... AND MORE WATCHES MAY BE NEEDED LATER THIS MORNING. THE
DEVASTATING TORNADO OUTBREAK ACROSS THE MIDSOUTH AND GULF STATES
INTO THE INTERIOR SOUTHEAST HAS ABATED SLIGHTLY IN THE LAST FEW
HOURS... ALTHOUGH ISOLATED WIND DAMAGE AND TORNADO REPORTS CONTINUE
TO COME IN OVER WRN NC... WITH A PARTICULARLY POTENT SUPERCELL OVER
THE CENTRAL NC MOUNTAINS/FOOTHILLS. SURFACE DEW POINTS OVER CENTRAL
NC REMAIN IN THE UPPER 60S TO LOWER 70S WITH A STOUT GUSTY SOUTHERLY
FLOW... YIELDING STRONG DEEP LAYER EFFECTIVE SHEAR OVER 40 KTS OVER
MUCH OF THE CWA... HOWEVER MLCAPE HAS TRAILED OFF WITH THE MODERATE
INSTABILITY SUPPRESSED ACROSS GA/SRN SC... AND MAINLY ELEVATED
INSTABILITY OVER CENTRAL NC. NEVERTHELESS... WITH RUC-ANALYZED 0-1
KM SRH STILL OVER 500 M2/S2 OVER THE NW CWA AND RATHER LONG CURVING
HODOGRAPHS THROUGH THE LOWEST 2 KM... THE THREAT OF A POSSIBLY
TORNADIC SUPERCELL SURVIVING AS IT TRACKS NORTHEASTWARD INTO THIS
ENVIRONMENT PERSISTS THROUGH THIS MORNING... AND THE INTENSE WIND
FIELD THROUGH THE LOWEST FEW KM SUPPORTS A POTENTIAL FOR DAMAGING
BOWING SEGMENTS AS WELL.

AFTER SUNRISE... MODELS AGREE THAT THE 50-60 KT LOW LEVEL JET NOW
STRETCHING OVER THE CENTRAL/SRN APPALACHIANS WILL PUSH EASTWARD
THROUGH THE PIEDMONT THIS MORNING THROUGH EARLY AFTERNOON...
ALTHOUGH THE CORE OF THIS JET WILL PASS TO OUR NORTH AND INTO THE
NORTHEAST STATES. THE BETTER MID LEVEL HEIGHT FALLS PASS TO OUR
NORTH AS WELL... BUT MID LEVEL LAPSE RATES ARE PROJECTED TO REMAIN
OVER 7 C/KM... AND MLCAPE IS EXPECTED TO RECOVER TO NEAR 1500 J/KG
ROUGHLY ALONG AND EAST OF HIGHWAY 1 BY LATE MORNING... WITH
DECREASING YET STILL IMPRESSIVE 0-3 KM BULK SHEAR OVER 50 KTS. THE
INITIALLY LONG CURVED HODOGRAPHS STRAIGHTEN OUT BY 18Z... SUGGESTING
A SHIFT FROM A MAINLY TORNADO THREAT TO A MAINLY DAMAGING WIND
THREAT AS THE COLD FRONT MOVES TOWARD CENTRAL NC. IN GENERAL
THOUGH... WITH THE DECREASE IN DYNAMIC FORCING FOR ASCENT AS
INITIALLY VERY INTENSE UPPER DIVERGENCE (IN THE IDEALLY JUXTAPOSED
RIGHT ENTRANCE REGION OF THE SRLY UPPER JET OVER MI AND THE LEFT
EXIT REGION OF THE ELONGATED JET TO OUR WEST) SLOWLY DECREASES... WE
SHOULD NOT SEE NEARLY THE EXTREME STORM INTENSITY AS THEY HAVE SEEN
WELL TO OUR W/SW IN THE LAST 48 HOURS. HAVE KEPT HIGH POPS THROUGH
THE MORNING... TRANSLATING EASTWARD THROUGH EARLY AFTERNOON BEFORE
DECREASING WEST TO EAST THROUGH MID-LATE AFTERNOON AS THE COLD FRONT
SHIFTS TO THE I-95 CORRIDOR BY 21Z. HIGHS 77-84 WITH SUSTAINED WINDS
OF 15-20 MPH GUSTING TO AROUND 30 MPH. -GIH

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 325 AM THURSDAY...

FOR TONIGHT: FOLLOWING CONSENSUS OF MODEL OUTPUT... WILL TREND POPS
OUT OF THE ERN CWA BY EARLY EVENING. THE 850 MB TROUGH LAGS THE
SURFACE COLD FRONT BY SEVERAL HOURS... SO WE SHOULD SEE SCATTERED TO
BROKEN CLOUDS LINGER UNTIL LATE EVENING BEFORE SKIES CLEAR OUT
OVERNIGHT WITH LOW LEVEL FLOW BECOMING WEST-NORTHWESTERLY. LOWS
48-55.

FOR FRIDAY THROUGH SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS AND A
LAST SHOT OF DCVA FINALLY SHIFTS OVERHEAD FRIDAY... AND LINGERING
MOISTURE ATOP THE MIXED LAYER SHOULD RESULT IN A BRIEF PERIOD OF
PARTLY TO MOSTLY CLOUDY SKIES. WITH LOW LEVEL THICKNESSES ABOUT 10 M
BELOW NORMAL... EXPECT HIGHS OF 70-75. RISING HEIGHTS ALOFT AND
SUBSIDENCE WITH SURFACE HIGH PRESSURE BUILDING OVER THE CAROLINAS
FRIDAY NIGHT THROUGH SATURDAY NIGHT SOULD LEAD TO GENERALLY CLEAR
SKIES... WITH SLIGHTLY BELOW-NORMAL TEMPERATURES GIVEN THE
BELOW-NORMAL THICKNESSES. HIGHS SATURDAY 73-78. -GIH

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1255 PM WEDNESDAY...

GENERALLY FOLLOWING AN HPC SOLUTION HERE WHICH LEANS TOWARD A BLEND
OF THE GFS/ECMWF TO END THE WEEKEND THEN MORE OF AN ENSEMBLE
SOLUTION THEREAFTER.

SAT NIGHT INTO SUNDAY WILL SEE RIDGE OVER THE AREA SHIFTING EAST AS
NEXT STORM SYSTEM WORKS INTO THE CENTRAL U.S. WITH A SPLIT FLOW
REGIME WITH ONE STRONG SHORTWAVE MOVING SLOWLY EAST ACROSS THE UPPER
MIDWEST AND THE SRN STREAM WAVE WORKING INTO THE LOWER MISSOURI
VALLEY AND SRN PLAINS BY MONDAY. AHEAD OF THIS SYSTEM WE SHOULD BE
DRY WITH INCREASING HUMIDITIES...AND TEMPS AS HIGHS BY MONDAY WILL
BE IN THE LOWER TO MID 80S. AS THE SRLY FLOW INCREASES MONDAY AND
THE COLD FRONT PUSHES INTO THE TN/OHIO VALLEYS...THE CHANCE OF
AFTN/EVENING THUNDERSTORMS INCREASES...WITH A BETTER CHANCE ARRIVING
MON NIGHT AS THE FRONT PROGRESSES INTO CENTRAL NORTH CAROLINA.

THE CONFIGURATION OF THE UPPER AIR PATTERN AND FRONT SUGGESTS
POTENTIAL FOR A LINEAR STORM ORGANIZATION...AND SVR POTENTIAL WITH
WIND GUSTS. ALSO...WEAK WAVE OF LOW PRESSURE MOVING ALONG THE FRONT
MONDAY NIGHT COULD BACK THE LOW LVL FLOW ENOUGH TO INCREASE HELICITY
LEADING TO POTENTIAL TORNADIC THREAT. STILL EARLY TO CALL IT...BUT
SEEMS WE COULD BE LOOKING AT SOME SVR WX POTENTIAL IN THE MON-TUE
TIME FRAME...ALTHOUGH IF MAIN LINE COMES IN AT NIGHT...THIS MAY
LIMIT THE THREAT.

SHOULD SEE THINGS GETTING DRIER/COOLER BY MIDWEEK PER ENSEMBLE
SOLUTION...AS HIGH PRESSURE WORKS IN FROM THE WEST. A SLOWER ECWMF
SOLUTION WOULD DELAY THIS BY ANOTHER DAY AS IT TAKES ON A NEG TILT
TO THE UPPER TROUGH HANGING THE SFC FRONT UP ACROSS ERN NC.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 235 AM THURSDAY...

IFR TO LIFR CIGS EXPECTED IN NUMEROUS SHOWERS AND THUNDERSTORMS THIS
MORNING. CIGS WILL BREAK OUT TO MVFR TO VFR THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS EXPECTED ALONG A COLD FRONT. THIS FRONT WILL
PUSH EAST ACROSS OUR REGION BETWEEN 19Z-22Z. GRADIENT WINDS TODAY
WILL BE SOUTH AT 15-30KT WITH SOME GUSTS TO 35KT BECOMING SW THEN W
BY LATE TODAY AND DECREASING TO 10KT OR LESS BY AROUND 00Z-02Z/FRI.

VFR CONDITIONS WITH LIGHT WINDS ARE EXPECTED FRI-SUN.

THE NEXT SYSTEM MAY BRING LOWER CIGS AND A CHANCE OF SHOWERS AND
THUNDERSTORMS AGAIN BY MONDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...WFO RNK
AVIATION...BADGETT
Hazardous weather outlook, Apr 28, 1:31 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
131 AM EDT THU APR 28 2011

NCZ008>011-025>028-040>043-073>078-083>086-088-089-281845-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
131 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THE REST OF TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD
FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ007-021>024-038-039-281845-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
131 AM EDT THU APR 28 2011

...TORNADO WATCH 247 IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THE REST OF TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY
DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH
CAROLINA OCCUR AT NIGHT. HAVING A NOAA WEATHER RADIO READY TO
ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

TORNADOES CAN SEVERELY DAMAGE OR DESTROY HOMES... AND OVERTURN
VEHICLES. MOST TORNADO FATALITIES OCCUR IN MOBILE HOMES. IF A
TORNADO APPROACHES OR A WARNING IS ISSUED...ABANDON MOBILE HOMES
QUICKLY AND SEEK SHELTER IN A STURDY BUILDING.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY
LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY
MORNING AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES THROUGH THE MORNING
HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Apr 27, 9:44 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             1 WNW PIEDMONT TRIAD AI 36.11N  79.96W
04/27/2011  E0.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            PENNY SIZED HAIL AT PIEDMONT TRIAD AIRPORT

&&

EVENT NUMBER RAH1100545

SEC
Local storm report, Apr 27, 9:46 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FUNNEL CLOUD     1 WNW PIEDMONT TRIAD AI 36.11N  79.96W
04/27/2011                   GUILFORD           NC   TRAINED SPOTTER

            WALL CLOUD AND FUNNEL CLOUD NEAR PIEDMONT TRIAD AIRPORT

&&

EVENT NUMBER RAH1100546

SEC
Local storm report, Apr 27, 9:48 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     WALL CLOUD       1 ESE COLFAX            36.12N  80.01W
04/27/2011                   GUILFORD           NC   TRAINED SPOTTER

            WALL CLOUD WITH ROTATION

&&

EVENT NUMBER RAH1100547

SEC
Local storm report, Apr 27, 9:55 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     FUNNEL CLOUD     2 WNW LAKE TOWNSEND     36.18N  79.81W
04/27/2011                   GUILFORD           NC   TRAINED SPOTTER

            WALL CLOUD AND FUNNEL CLOUD

&&

EVENT NUMBER RAH1100548

SEC
Local storm report, Apr 27, 10:11 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             5 NW HIGH POINT         36.03N  80.06W
04/27/2011  E1.00 INCH       FORSYTH            NC   TRAINED SPOTTER

            QUARTER SIZED HAIL NEAR KERNERSVILLE

&&

EVENT NUMBER RAH1100549

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:05 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly55 min
Apr 28, 4:09 AM EDTSpecial Weather StatementRAHAlamance36 min
Apr 28, 4:27 AM EDTSpecial Weather StatementRAHPerson18 min
Apr 28, 4:41 AM EDTSpecial Weather StatementRAHRandolph34 min
Apr 28, 5:14 AM EDTSpecial Weather StatementRAHChatham46 min
Apr 28, 5:22 AM EDTSpecial Weather StatementRAHDurham, Orange38 min
Apr 28, 5:35 AM EDTHigh Wind WarningRAHAlamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more8 hr
Apr 28, 6:37 AM EDTSpecial Weather StatementRAHRichmond53 min
Apr 28, 6:56 AM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland34 min
Apr 28, 7:30 AM EDTSpecial Weather StatementRAHHarnett45 min
Apr 28, 7:41 AM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland49 min
Apr 28, 8:26 AM EDTSpecial Weather StatementRAHHarnett49 min
Apr 28, 9:13 AM EDTSpecial Weather StatementRAHCumberland, Franklin, Harnett, Johnston, Lee, Wake62 min
Apr 28, 9:36 AM EDTSpecial Weather StatementRAHCumberland, Sampson54 min
Apr 28, 9:45 AM EDTSpecial Weather StatementRAHHoke, Scotland60 min
Apr 28, 9:52 AM EDTSevere Thunderstorm WarningRAHRichmond, Scotland38 min
Apr 28, 10:01 AM EDTSevere Thunderstorm WarningRAHSampson, Wayne42 min
Apr 28, 10:41 AM EDTSevere Thunderstorm WarningRAHAnson, Richmond24 min
Apr 28, 11:03 AM EDTSpecial Weather StatementRAHMoore42 min
Apr 28, 11:07 AM EDTSpecial Weather StatementRAHAnson38 min
Apr 28, 11:34 AM EDTSpecial Weather StatementRAHLee, Moore, Richmond41 min
Apr 28, 12:04 PM EDTSpecial Weather StatementRAHHarnett41 min
Apr 28, 12:23 PM EDTSpecial Weather StatementRAHHoke, Moore52 min
Apr 28, 12:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke56 min
Apr 28, 1:25 PM EDTTornado WarningRAHCumberland, Sampson30 min
Apr 28, 2:07 PM EDTTornado WarningRAHSampson38 min
Apr 28, 2:16 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake104 min
Apr 28, 2:43 PM EDTSpecial Weather StatementRAHWayne47 min
Apr 28, 2:50 PM EDTTornado WarningRAHSampson23 min
Apr 28, 3:40 PM EDTSpecial Weather StatementRAHEdgecombe, Sampson, Wayne, Wilson65 min
Apr 28, 3:45 PM EDTSpecial Weather StatementRAHBladen60 min
Apr 28, 4:51 PM EDTSpecial Weather StatementRAHBladen54 min
Apr 28, 5:57 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson63 min
Apr 28, 6:35 PM EDTTornado WarningRAHEdgecombe, Wilson24 min
Apr 28, 7:04 PM EDTSpecial Weather StatementRAHEdgecombe41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.